Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 2, 2012, 9:14 PM CST for DeKalb County, Marshall County, Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 9:14 PM CST (03:14 UTC)
- Expired
- Mar 2, 2012, 10:00 PM CST
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 9:15 PM CST | TSTM WND DMG | 4 Ene Albertville, AL | CHICKEN HOUSE DAMAGED WITH FRONT CORNER AND APPROXIMATELY 20 FEET OF ROOF BLOWN OFF AND WRAPPED AROUND TREE. |
| Mar 2, 9:35 PM CST | HAIL 1 | Geraldine, AL | QUARTER SIZE HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS54 KHUN 030314
SVRHUN
ALC049-095-030400-
/O.NEW.KHUN.SV.W.0036.120303T0314Z-120303T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
914 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1000 PM CST
* AT 914 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOAZ...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
RODENTOWN...LATHAMVILLE...
SKIRUM...LAKEVIEW...
COLLINSVILLE...PEEKS CORNER...
DOG TOWN...LEBANON...
ADAMSBURG...FORT PAYNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3449 8557 3443 8558 3437 8562 3436 8566
3425 8578 3423 8584 3419 8584 3420 8609
3418 8611 3418 8617 3416 8623 3438 8630
3455 8551 3453 8551
TIME...MOT...LOC 0314Z 260DEG 50KT 3423 8611
$$
CA3 follow-up statements
446
WWUS54 KHUN 030338
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 PM CST FRI MAR 2 2012
ALC049-095-030400-
/O.CON.KHUN.SV.W.0036.000000T0000Z-120303T0400Z/
DEKALB AL-MARSHALL AL-
938 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR SOUTHEASTERN MARSHALL AND SOUTHERN DEKALB COUNTIES...
AT 936 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DOG TOWN...OR ABOUT 10 MILES NORTHWEST OF CENTRE...
MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
PAYNE AND ADAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3449 8557 3443 8558 3437 8562 3436 8566
3425 8578 3423 8584 3419 8584 3420 8609
3418 8611 3418 8617 3416 8623 3443 8606
3455 8551 3453 8551
TIME...MOT...LOC 0338Z 260DEG 50KT 3429 8571
$$
CA546
WWUS54 KHUN 030353
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
953 PM CST FRI MAR 2 2012
ALC095-030403-
/O.CAN.KHUN.SV.W.0036.000000T0000Z-120303T0400Z/
MARSHALL AL-
953 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL COUNTY
IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR NORTHERN ALABAMA.
LAT...LON 3449 8557 3443 8558 3437 8562 3436 8566
3425 8578 3423 8584 3420 8585 3419 8592
3419 8595 3450 8576 3455 8551 3453 8551
TIME...MOT...LOC 0353Z 260DEG 50KT 3432 8546
$$
ALC049-030400-
/O.CON.KHUN.SV.W.0036.000000T0000Z-120303T0400Z/
DEKALB AL-
953 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR SOUTHEASTERN DEKALB COUNTY...
AT 954 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 14 MILES EAST OF ADAMSBURG...OR ABOUT 18
MILES NORTHEAST OF CENTRE...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3449 8557 3443 8558 3437 8562 3436 8566
3425 8578 3423 8584 3420 8585 3419 8592
3419 8595 3450 8576 3455 8551 3453 8551
TIME...MOT...LOC 0353Z 260DEG 50KT 3432 8546
$$
CA149
WWUS54 KHUN 030359
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
959 PM CST FRI MAR 2 2012
ALC049-030409-
/O.EXP.KHUN.SV.W.0036.000000T0000Z-120303T0400Z/
DEKALB AL-
959 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB COUNTY
EXPIRES AT 1000 PM CST...
WEATHER SERVICE DOPPLER RADAR INDICATES THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR NORTHERN ALABAMA.
LAT...LON 3449 8557 3443 8558 3437 8562 3436 8566
3425 8578 3423 8584 3420 8585 3419 8592
3419 8595 3450 8576 3455 8551 3453 8551
TIME...MOT...LOC 0359Z 260DEG 50KT 3433 8536
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:29 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 2, 5:29 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 529 PM CST FRI MAR 2 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 343 PM CST FRI MAR 2 2012/ SECOND WAVE OF SEVERE WX IS WELL UNDER WAY ACROSS THE CNTRL TN VALLEY THIS AFTERNOON...WITH A HIGHLY SHEARED AND VERY UNSTABLE AIRMASS WELL IN PLACE. WARM CONVEYOR BELT WELL ENTRENCHED ACROSS THE REGION IS ALSO PROVIDING ABUNDANT MOISTURE UNDER A SWLY FLOW REGIME. ALL OF THIS IS OCCURRING WELL AHEAD OF THE ADVERTISED COLD FRONT WHICH IS JUST NOW BEGINNING TO CROSS THE MS RIVER. CONVECTIVE MODE THUS FAR IS VERY DISCRETE WITH NUMEROUS SUPERCELLS DEVELOPING. SEVERAL LARGE HAIL REPORTS HAVE BEEN RECEIVED THUS FAR...WITH A FEW CELLS SHOWING SOME TORNADIC SIGNATURES. UNFORTUNATELY...THIS TYPE OF CONVECTIVE ACTIVITY IS XPCTED TO CONTINUE THROUGH THE REMAINING AFTERNOON HRS BEFORE THE COLD FRONT MOVES CLOSER TO NW AL. WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 4 PM SINCE WINDS WILL SLOWLY BEGIN TO DECREASE BY EARLY EVENING. CONVECTIVE MODE IS STILL XPCTED TO BECOME A BIT MORE LINEAR ALONG OR JUST AHEAD OF THE FRONT GOING INTO THE EVENING PERIOD...AS THE SHEAR PROFILE BECOMES MORE UNIDIRECTIONAL. IN ANY CASE...STRONG TO SEVERE TSTMS ARE XPCTED TO ACCOMPANY THE FRONTAL PASSAGE...WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE BEFORE THE FRONT BEGINS TO MAKE ITS WAY EWD ACROSS THE AREA LATER TONIGHT. REFER TO THE HAZARDOUS WEATHER OUTLOOK FOR MORE SPECIFIC INFORMATION ON ANY SEVERE WX THREATS AND TIMING. LATEST MODEL RUNS SHOW THE COLD FRONT MOVING THROUGH THE AREA DURING THE EVENING HRS...BEFORE EXITING TO THE E AROUND MIDNIGHT. OVERALL WX CONDITIONS SHOULD QUICKLY IMPROVE FROM W TO E DURING THE LATTER PART OF THE EVENING PERIOD...WITH THE PASSAGE OF THE FRONT. PRECIP/LIGHT SHOWERS MAY LINGER ALONG OR JUST BEHIND THE FRONT HEADING INTO THE MORNING HRS SAT...BEFORE HIGH PRESSURE OUT OF THE MID/SRN PLAINS STATES BUILDS EWD INTO THE SE REGION. DRIER AND MORE SEASONAL WX CONDITIONS ARE XPCTED WITH THE ONCOMING SFC RIDGE HEADING INTO THE NEW WEEK. BROAD UPPER TROUGH PATTERN SHOULD ALSO BEGIN TO DEEPEN AND TRANSLATE EWD ACROSS THE PLAINS STATES AND INTO THE ERN CONUS GOING INTO SUN...THEREBY HELPING TO USHER COOLER AIR BACK INTO THE REGION. THE PASSING UPPER TROUGH MAY ALSO RESULT IN A FEW MORE LIGHT SHOWERS ACROSS THE EXTREME NRN/ERN HALF OF THE FORECAST AREA ON SUN BEFORE MOVING INTO THE ATLANTIC BASIN. RELATIVELY QUIET AND NEAR SEASONAL WX IS XPCTED THROUGH MID WEEK AS THE SFC HIGH MAKES ITS WAY EWD ACROSS THE TN/OH VALLEY REGIONS. THE LATTER HALF OF THE MODEL GUIDANCE IS SUGGESTING ANOTHER BOUNDARY DROPPING INTO THE SE REGION AROUND THU...WITH PERHAPS A FEW SHOWERS AND TSTMS RETURNING TO THE FORECAST. 09 && .AVIATION... FOR 00Z TAFS...CDFNT NOW APPROACHING NW AL WITH SCT SHRA/TSRA ALONG AND AHEAD OF THE CDFNT. DUE TO A VERY UNSTABLE ATMOSPHERE SOME STORMS WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. ATTM BOTH TAF SITES ARE REPORTING VFR CONDITIONS...BUT AS THE CDFNT MOVES ACROSS THE CWA TONIGHT...MVFR/IFR CONDITIONS WILL BE POSSIBLE IN STORMS. CDFNT WILL PASS KMSL ARND 03Z AND THE KHSV SITE ARND 04Z. BEHIND THE CDFNT SCT SHRA WILL BE POSSIBLE AT BOTH TAF SITES UNTIL ARND 12Z SATURDAY. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 2, 12:29 PM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1229 PM CST FRI MAR 2 2012 ALZ001>010-016-TNZ076-096-097-030300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1229 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SECOND ROUND OF SEVERE THUNDERSTORMS IS EXPECTED DURING THE LATE AFTERNOON HOURS AND CONTINUING INTO THE EVENING...AS A STRONG COLD FRONT MOVES ACROSS THE AREA FROM THE WEST. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL POSSIBLE AS A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPS ALONG OR AHEAD OF THE FRONT. THE TORNADO THREAT WILL BE MOST LIKELY WITH ANY DISCRETE THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE FRONT...OR WITH ANY BREAKS IN THE LINE OF THUNDERSTORMS. THE BEST TIMING OF SEVERE WEATHER IS FROM 3 TO 6 PM OVER NORTHWEST ALABAMA...FROM 6 TO 9 PM ALONG INTERSTATE 65 INCLUDING THE HUNTSVILLE AREA...AND FROM 9 PM TO MIDNIGHT OVER NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH FROM WEST TO EAST AS THE COLD FRONT MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS ONGOING TODAY AND WILL LIKELY BE CONTINUED TONIGHT.
In the hours before
Special weather statement, Mar 2, 7:45 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CST FRI MAR 2 2012
ALZ008-010-030230-
DE KALB-MARSHALL-
745 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 830 PM CST...
AT 745 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SNEAD...OR 12 MILES NORTH OF ONEONTA...
MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HORTON...HIGH POINT.
BOAZ...ALBERTVILLE.
ARONA...MCVILLE.
RODENTOWN...LATHAMVILLE.
CROSSVILLE...SKIRUM.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3425 8578 3423 8584 3419 8584 3420 8609
3418 8611 3418 8619 3410 8630 3423 8644
3424 8644 3425 8641 3440 8573 3433 8569
TIME...MOT...LOC 0145Z 260DEG 50KT 3413 8635
CASpecial weather statement, Mar 2, 8:11 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
811 PM CST FRI MAR 2 2012
ALZ001>004-030300-
COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-
811 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN...LAUDERDALE
AND LAWRENCE COUNTIES UNTIL 900 PM CST...
AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELGREEN...OR 7 MILES WEST OF
RUSSELLVILLE...MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
THARPTOWN...LITTLEVILLE.
LA GRANGE...NEWBURG.
NE SMITH...WHITEOAK.
HATTON...TOWN CREEK.
COURTLAND...NORTH COURTLAND.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3481 8722 3478 8728 3476 8727 3476 8721
3474 8717 3464 8710 3449 8711 3443 8788
3462 8797 3487 8725
TIME...MOT...LOC 0211Z 260DEG 50KT 3453 8778
CALocal storm report, Mar 2, 8:18 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL FAYETTEVILLE 35.15N 86.56W
03/02/2012 E0.25 INCH LINCOLN TN EMERGENCY MNGR
0920 AM TSTM WND DMG 6 ESE ATHENS 34.78N 86.88W
03/02/2012 LIMESTONE AL PUBLIC
POWER LINES AND TREES DOWN AND STRUCTURAL DAMAGE SEEN AT
CRAFT ROAD AND MOORESVILLE ROAD.
0920 AM TSTM WND DMG 5 ESE ATHENS 34.77N 86.89W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
WIND PICKING UP DEBRIS WITH ESTIMATED WIND GUST OF 50MPH.
ROTATION SEEN IN STORM. NO INJURIES.
0940 AM FUNNEL CLOUD 2 S ATHENS 34.77N 86.97W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
0943 AM TORNADO 5 S HAZEL GREEN 34.86N 86.57W
03/02/2012 MADISON AL TRAINED SPOTTER
50 MPH WINDS WITH POWER LINES SPARKING...ROTATION
REPORTED. TORNADO REPORTED ON GROUND
0947 AM TORNADO 3 N MERIDIANVILLE 34.89N 86.57W
03/02/2012 MADISON AL LAW ENFORCEMENT
POWER LINES DOWN ON CAR
0949 AM TORNADO 6 NW HUNTSVILLE 34.78N 86.67W
03/02/2012 MADISON AL AMATEUR RADIO
RESEARCH PARK BLVD AND DAN TIBBS...FUNNEL CLOUD
0956 AM TORNADO 4 SSE HARVEST 34.81N 86.71W
03/02/2012 MADISON AL TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED ON THE GROUND AT NICK DAVID
AND JEFF RD.
0958 AM HAIL ARDMORE 34.99N 86.85W
03/02/2012 E1.75 INCH LIMESTONE AL TRAINED SPOTTER
1001 AM TORNADO 5 WSW MERIDIANVILLE 34.82N 86.66W
03/02/2012 MADISON AL LAW ENFORCEMENT
RAIN WRAP TORNADO
1003 AM FUNNEL CLOUD 4 SSE HARVEST 34.81N 86.71W
03/02/2012 MADISON AL PUBLIC
FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF NICK
DAVIS AND JEFF ROAD.
1005 AM HAIL MERIDIANVILLE 34.85N 86.57W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
1007 AM TORNADO 1 E MERIDIANVILLE 34.85N 86.55W
03/02/2012 MADISON AL PUBLIC
RAIN WRAP TORNADO
1008 AM TORNADO 3 E MERIDIANVILLE 34.86N 86.52W
03/02/2012 MADISON AL LAW ENFORCEMENT
TORNADO ON GROUND
1015 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL TRAINED SPOTTER
TORNADO ON GROUND
1019 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL EMERGENCY MNGR
PEOPLE TRAPPED IN RUBBLE WITH INJURIES
1019 AM TORNADO 5 NE MERIDIANVILLE 34.91N 86.51W
03/02/2012 MADISON AL EMERGENCY MNGR
HOUSE DESTROYED
1032 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL AMATEUR RADIO
TREES DOWN...CARS DAMAGED AND FARM HOUSE DESTROYED NEAR
BUCKHORN HIGH SCHOOL
1043 AM TORNADO 5 NNE MOORES MILL 34.91N 86.48W
03/02/2012 MADISON AL TRAINED SPOTTER
POWERLINES DOWN AT BETH AND BUTLER ROADS
1054 AM TORNADO 3 E MERIDIANVILLE 34.86N 86.52W
03/02/2012 MADISON AL TRAINED SPOTTER
POWER LINES DOWN ON ROADS AND DAMAGE TO FARM BUILDING
0145 PM FUNNEL CLOUD 2 NNE RIPLEY 34.79N 87.11W
03/02/2012 LIMESTONE AL PUBLIC
WALL CLOUD REPORTED HALFWAY BETWEEN SNAKE AND RIPLEY
ROADS ON PARKER ROAD.
0200 PM HAIL 4 SW ARDMORE 34.96N 86.89W
03/02/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER SIZED HAIL AND POSSIBLE WALL CLOUD REPORTED NEAR
I-65 WELCOME CENTER.
0200 PM HAIL NNE MT HOPE 34.46N 87.48W
03/02/2012 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
DIME SIZE HAIL REPORT2
0207 PM HAIL ALLSBORO 34.69N 88.11W
03/02/2012 E1.00 INCH COLBERT AL TRAINED SPOTTER
QUARTER AND NICKEL SIZED HAIL REPORTED
0210 PM HAIL MT HESTER 34.73N 88.01W
03/02/2012 E0.50 INCH COLBERT AL EMERGENCY MNGR
DIME SIZED HAIL COVERING THE GROUND
0215 PM FUNNEL CLOUD 5 NNE HARVEST 34.92N 86.71W
03/02/2012 MADISON AL TRAINED SPOTTER
WALL CLOUD REPORTED NEAR MADISON CROSSROADS ELEMENTARY
SCHOOL.
0215 PM HAIL 4 ESE CHEROKEE 34.74N 87.89W
03/02/2012 E2.75 INCH COLBERT AL BROADCAST MEDIA
BASEBALL SIZED HAIL REPORTED IN BARTON
0218 PM HAIL CHEROKEE 34.76N 87.97W
03/02/2012 E1.75 INCH COLBERT AL EMERGENCY MNGR
GOLFBALL SIZE HAIL WAS REPORTED.
0230 PM HAIL 4 ESE CHEROKEE 34.74N 87.89W
03/02/2012 E1.00 INCH COLBERT AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
0235 PM HAIL 5 N FLORENCE 34.87N 87.68W
03/02/2012 E0.75 INCH LAUDERDALE AL TRAINED SPOTTER
PENNY SIZED HAIL REPORTED JUST NORTH OF FLORENCE
0235 PM TSTM WND DMG 5 N FLORENCE 34.87N 87.68W
03/02/2012 LAUDERDALE AL TRAINED SPOTTER
SMALL TREE LIMBS DOWN NORTH OF FLORENCE
0235 PM FLOOD 5 N FLORENCE 34.87N 87.68W
03/02/2012 LAUDERDALE AL TRAINED SPOTTER
MINOR STREET FLOODING NORTH OF FLORENCE
0235 PM HAIL 2 NNW FLORENCE 34.82N 87.69W
03/02/2012 E1.25 INCH LAUDERDALE AL TRAINED SPOTTER
HALF DOLLAR SIZED HAIL REPORTED IN FLORENCE
0235 PM HAIL FLORENCE 34.83N 87.67W
03/02/2012 E1.00 INCH LAUDERDALE AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
0235 PM HAIL FLORENCE 34.83N 87.67W
03/02/2012 E4.25 INCH LAUDERDALE AL EMERGENCY MNGR
SOFTBALL SIZE HAIL WAS REPORTED.
0240 PM TORNADO BOONSHILL 35.21N 86.74W
03/02/2012 LINCOLN TN EMERGENCY MNGR
TORNADO DAMAGE REPORTED IN BOONSHILL. SHINGLES BLOWN OFF
OF THE COMMUNITY CENTER AND SEVERAL TREES WERE UPROOTED.
0240 PM FUNNEL CLOUD 6 E ARDMORE 34.98N 86.75W
03/02/2012 MADISON AL TRAINED SPOTTER
WALL CLOUD REPORTED AT ELKWOOD SECTION RD AND WALL TRIANA
HWY
0240 PM HAIL 1 NNW FLORENCE 34.81N 87.69W
03/02/2012 E0.25 INCH LAUDERDALE AL PUBLIC
PEA TO QUARTER SIZE HAIL WAS REPORTED.
0245 PM HAIL 3 WSW FLORENCE 34.81N 87.72W
03/02/2012 E1.00 INCH LAUDERDALE AL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL WAS REPORTED COVERING THE
GROUND.
0246 PM TSTM WND DMG 5 S FLORENCE 34.76N 87.67W
03/02/2012 COLBERT AL EMERGENCY MNGR
ROOF WAS BLOWN OFF OF A BUILDING AT 2ND STREET AND
WOODWARD. POSSIBLE TORNADO DAMAGE.
0251 PM FUNNEL CLOUD 2 W LINCOLN 35.02N 86.54W
03/02/2012 LINCOLN TN AMATEUR RADIO
WALL CLOUD REPORTED NEAR HWY 275 IN TENNESSEE
0300 PM HAIL 5 WNW ROGERSVILLE 34.85N 87.38W
03/02/2012 E1.75 INCH LAUDERDALE AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
0305 PM HAIL FLORENCE 34.83N 87.67W
03/02/2012 E1.00 INCH LAUDERDALE AL EMERGENCY MNGR
2 INCHES OF HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED.
0310 PM HAIL 2 W WINCHESTER 35.19N 86.15W
03/02/2012 E1.00 INCH FRANKLIN TN EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
0321 PM TSTM WND DMG 5 SSW CHEROKEE 34.69N 87.99W
03/02/2012 COLBERT AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ON A HOUSE IN WHITE PIKE AREA. FIRE
AND EMS ENROUTE TO LOCATION. INJURIES UNKNOWN.
0323 PM HAIL HATTON 34.56N 87.41W
03/02/2012 E0.75 INCH LAWRENCE AL TRAINED SPOTTER
PENNY SIZED HAIL REPORTED IN THE HATTON COMMUNITY ON HWY
101
0325 PM HAIL DECHERD 35.21N 86.09W
03/02/2012 E2.75 INCH FRANKLIN TN EMERGENCY MNGR
BASEBALL SIZE HAIL WAS REPORTED.
0331 PM FUNNEL CLOUD 2 SE NORTH COURTLAND 34.66N 87.28W
03/02/2012 LAWRENCE AL TRAINED SPOTTER
WALL CLOUD REPORTED.
0334 PM FUNNEL CLOUD 5 N ATHENS 34.88N 86.97W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
ROTATING WALL CLOUD WITH FUNNEL CLOUD REPORTED 5 MILES N
OF ATHENS
0345 PM HAIL 4 NNW HAZEL GREEN 34.99N 86.60W
03/02/2012 E1.25 INCH MADISON AL PUBLIC
HALF DOLLAR SIZED HAIL FALLING 4 MILES NNW OF HAZEL GREEN
0348 PM HAIL 5 N HARVEST 34.93N 86.75W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED AT READY SECTION RD AND
WALL TRIANA HWY
0349 PM TSTM WND DMG 3 N ROGERSVILLE 34.87N 87.29W
03/02/2012 LAUDERDALE AL AMATEUR RADIO
TREES DOWN AND STRUCTURAL DAMAGE TO ROOF 3 MILES NORTH OF
ROGERSVILLE.
0352 PM TSTM WND DMG 5 NW HARVEST 34.90N 86.82W
03/02/2012 LIMESTONE AL PUBLIC
TREE DAMAGE WAS REPORTED.
0357 PM HAIL N HAZEL GREEN 34.93N 86.57W
03/02/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED.
0359 PM HAIL 4 N MERIDIANVILLE 34.93N 86.57W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLFBALL SIZE HAIL WAS REPORTED.
0400 PM HAIL HAZEL GREEN 34.93N 86.57W
03/02/2012 E1.75 INCH MADISON AL TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED.
0403 PM HAIL 3 E HAZEL GREEN 34.94N 86.52W
03/02/2012 E1.25 INCH MADISON AL AMATEUR RADIO
QUARTER TO HALF DOLLAR SIZED HAIL REPORTED AT JOE QUICK
RD AND TANNER RD
0403 PM HAIL HAZEL GREEN 34.92N 86.57W
03/02/2012 E0.75 INCH MADISON AL AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0405 PM HAIL 3 WNW NEW MARKET 34.93N 86.48W
03/02/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED AT BUTLER RD AND NEW MARKET
RD
0406 PM HAIL NEW MARKET 34.91N 86.43W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED.
0418 PM HAIL 1 WNW FLINT CITY 34.52N 86.98W
03/02/2012 E1.00 INCH MORGAN AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED NEAR AUSTINVILLE RD.
0430 PM FUNNEL CLOUD W HARTSELLE 34.44N 86.94W
03/02/2012 MORGAN AL TRAINED SPOTTER
ROTATING WALL CLOUD REPORTED NEAR HWY 36 AND HWY 31
0438 PM HAIL 1 WNW TRIANA 34.59N 86.74W
03/02/2012 M0.88 INCH MADISON AL TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED AT FIELDS POND DR.
0445 PM HAIL HUNTSVILLE 34.73N 86.59W
03/02/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL WAS REPORTED.
0449 PM HAIL 4 N FARLEY 34.65N 86.55W
03/02/2012 M1.00 INCH MADISON AL COCORAHS
DEPTH UPTO AN INCH OF QUARTER SIZED HAIL REPORTED
0450 PM HAIL 3 N FARLEY 34.64N 86.57W
03/02/2012 E0.75 INCH MADISON AL AMATEUR RADIO
PENNY SIZED HAIL AT MEMORIAL PARKWAY AND MEADOWBROOKK DR
0455 PM HAIL 1 NNW SHERWOOD 35.09N 85.93W
03/02/2012 E1.75 INCH FRANKLIN TN LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED.
0456 PM FUNNEL CLOUD 3 N FALKVILLE 34.41N 86.91W
03/02/2012 MORGAN AL PUBLIC
WALL CLOUD 3 MILES NORTH OF FALKVILLE, SEEN FROM OF I-65
0512 PM HAIL 2 ESE TRENTON 34.73N 86.21W
03/02/2012 E1.00 INCH JACKSON AL PUBLIC
UP TO QUARTER SIZE HAIL WAS REPORTED.
0549 PM HAIL E STEVENSON 34.87N 85.84W
03/02/2012 E1.00 INCH JACKSON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
0552 PM HAIL SKYLINE 34.81N 86.12W
03/02/2012 E1.00 INCH JACKSON AL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL WAS REPORTED.
0600 PM HAIL CULLMAN 34.18N 86.84W
03/02/2012 E0.88 INCH CULLMAN AL EMERGENCY MNGR
AT COUNTY ROAD 222 AND HIGHWAY 69
0602 PM FUNNEL CLOUD 2 E COLONY 33.94N 86.87W
03/02/2012 CULLMAN AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED IN THE BLACK BOTTOM
COMMUNITY.
0604 PM FUNNEL CLOUD 4 ENE BREMEN 34.02N 86.91W
03/02/2012 CULLMAN AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED FROM HWY 69 SOUTH
0619 PM HAIL 5 W CULLMAN 34.18N 86.93W
03/02/2012 E0.88 INCH CULLMAN AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED.
0649 PM HAIL 2 S DOUGLAS 34.14N 86.32W
03/02/2012 E1.00 INCH MARSHALL AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
0652 PM HAIL 6 NNE HALEYVILLE 34.31N 87.58W
03/02/2012 E0.75 INCH FRANKLIN AL AMATEUR RADIO
PENNY SIZE HAIL WAS REPORTED.
0658 PM HAIL DOUGLAS 34.17N 86.32W
03/02/2012 E1.00 INCH MARSHALL AL FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL WAS REPORTED.
0710 PM HAIL SCOTTSBORO 34.67N 86.03W
03/02/2012 E1.00 INCH JACKSON AL AMATEUR RADIO
DIME TO QUARTER SIZED HAIL FELL FOR 5 TO 10 MINUTES IN
SCOTTSBORO.
0719 PM HAIL FALKVILLE 34.37N 86.91W
03/02/2012 E0.25 INCH MORGAN AL AMATEUR RADIO
PEA SIZE HAIL REPORTED.
&&
KWEBERSpecial weather statement, Mar 2, 8:29 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 PM CST FRI MAR 2 2012
ALZ010-030315-
DE KALB-
829 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 915 PM CST...
AT 828 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLINSVILLE...OR 12 MILES WEST OF CENTRE...
MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DOG TOWN...LEBANON.
ADAMSBURG...FORT PAYNE.
VALLEY HEAD...HAMMONDVILLE.
MENTONE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8557 3443 8558 3437 8562 3436 8566
3425 8578 3425 8580 3423 8584 3419 8584
3419 8599 3431 8605 3465 8556 3463 8553
3453 8551
TIME...MOT...LOC 0230Z 260DEG 50KT 3422 8584
CASpecial weather statement, Mar 2, 9:01 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
901 PM CST FRI MAR 2 2012
ALZ008-010-016-030345-
CULLMAN-DE KALB-MARSHALL-
901 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB AND MARSHALL
COUNTIES UNTIL 945 PM CST...
AT 900 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLLY POND...OR 12 MILES EAST OF CULLMAN...
MOVING EAST AT 65 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ARAB.
DOUGLAS...HYATT.
HORTON...HIGH POINT.
BOAZ...ALBERTVILLE.
ARONA...KILPATRICK.
RODENTOWN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3389 8708 3431 8678 3431 8658 3433 8658
3434 8652 3443 8559 3436 8564 3423 8584
3419 8584 3418 8619 3410 8630 3425 8645
3425 8651 3412 8660 3408 8669 3405 8668
3395 8679 3391 8692 3388 8692 3385 8696
TIME...MOT...LOC 0301Z 270DEG 57KT 3415 8662
CALocal storm report, Mar 2, 9:13 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 4 SW ALBERTVILLE 34.22N 86.26W
03/02/2012 E0.88 INCH MARSHALL AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED.
&&
TTThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:04 PM CST | Special Weather Statement | HUN | Colbert, Lauderdale | 26 min |
| Mar 2, 6:05 PM CST | Tornado Warning | HUN | Cullman | 25 min |
| Mar 2, 6:35 PM CST | Special Weather Statement | HUN | Lawrence | 25 min |
| Mar 2, 6:55 PM CST | Special Weather Statement | HUN | Morgan | 35 min |
| Mar 2, 7:04 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 26 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Mar 2, 7:36 PM CST | Special Weather Statement | HUN | Madison | 39 min |
| Mar 2, 7:45 PM CST | Special Weather Statement | HUN | Etowah | 45 min |
| Mar 2, 8:11 PM CST | Special Weather Statement | HUN | Franklin, Lawrence | 49 min |
| Mar 2, 8:23 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 37 min |
| Mar 2, 8:29 PM CST | Special Weather Statement | HUN | DeKalb | 46 min |
| Mar 2, 9:01 PM CST | Special Weather Statement | HUN | Cullman, Marshall | 44 min |
| Mar 2, 9:08 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Mar 2, 11:30 PM CST | Areal Flood Warning | HUN | DeKalb | 5 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.